MAUDE Adverse Event Report: TELEFLEX MEDICAL PE SAHARA DRY SUCT/DRY SEAL LF 6/C; BOTTLE, COLLECTION, VACUUM

TELEFLEX MEDICAL PE SAHARA DRY SUCT/DRY SEAL LF 6/C; BOTTLE, COLLECTION, VACUUM
Model Number IPN028484
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history record of batch number 74m2000307 has been reviewed and no issues or discrepancies were found which could potentially relate to this complaint.No nonconformance reports were originated for the lot in question that can be associated to the complaint reported.Dhr shows that the product was assembled and inspected according to our specifications.Manufacture date: 2020-12-03.Expiration date: 2023-12-02.
 
Event or Problem Description
The incident happened at the thoracic surgery department.There was an abnormal bubbling (not due to the patient).The leak was at the level of the ats red and blue connector.Despite the clamping the bubbling was remaining.To solve the issue we changed the device.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one s-1100-08lf (pe sahara dry suct/dry seal lf 6/cs) and tubing for investigation.During visual inspection, no obvious signs of damages were observed.The tubing was assembled correctly on each end of the ats connectors.The ats connectors were connected properly and no issues were observed that can lead to a leaking issue.The ats connector was disconnected to confirm the assembly of the o-ring and no damages were observed.Signs of use in the form of biological material were observed on the sample.In an attempt to detect the reported defect, the patient tubing with the ats connectors were connected to a source of air (ref-003358) and was submerged under water.No bubbles were detected.The red and blue ats connector was disconnected, re-connected and re-tested but no leaks were observed again.The sample will be sent to nuevo laredo for further investigation.The ifu provided with this product (l02847 rev.01) provides the following instructions to the user: "in the presence of a large air leak air flow through the pleur-evac sahara system may be increased by increasing suction source, without increasing imposed negativity.It is not necessary to change the suction setting on the pleur-evac sahara system." "the patient air leak meter indicates the approximate degree of air leak from the chest cavity.Observe bubbling in the columns of the patient air leak meter.The meter is labeled from low (1) to high (7).The higher the numbered column through which the bubbling occurs, the greater the degree of air leak.The small arm of the patient airleak meter will display tideling with patient respiration if there is a pleural chest tube placement.The markings on the column are for reference only and do not correspond to actual patient negativity." no corrective actions are required since the complaint cannot be confirmed at this time.The sample will be sent to nuevo laredo for further evaluation.The reported complaint of an "air leak at the red/blue connection(ats)" cannot be confirmed at this time.No damages were observed and no leaks were detected upon investigation.A device history record review was performed with no evidence to suggest a manufacturing related cause.The sample will be sent to nuevo laredo for further evaluation.
 
Event or Problem Description

Brand Name
PE SAHARA DRY SUCT/DRY SEAL LF 6/C
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
MDR Report Key11585335
Report Number3004365956-2021-00125
Device Sequence Number4182821
Product Code KDQ
UDI-Device Identifier34026704631668
UDI-Public34026704631668
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2023
Device Model NumberIPN028484
Device Catalogue NumberS-1100-08LF
Device Lot Number74M2000307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2021
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1